# SDR 2022F00335

- Difficulty date: September 8, 2022
- Submitted: September 9, 2022
- Operation: General aviation
- Aircraft: N611LL
- Make and model: Airbus A300*
- Aircraft serial: 6476
- Aircraft time: 5,426 hours, 22,284 cycles
- Engine: Supair XP360
- Engine time: 6,193 hours, 12,771 cycles
- System (JASC): 7100 · Powerplant System
- Part: None
- Part number: 0292000600
- Part serial: 12251
- Condition: Open
- Location: #1 Engine
- Part time: 6,193 hours, 12,771 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A, E

## Discrepancy

AT APPROXIMATELY 2050L, THE AIRCRAFT COMPLETED AN UNEVENTFUL TAKEOFF UNDER NVGS FROM A NIGHT SCENE AT THREE SPRINGS, HUNTINGTON CO. WITH MED CREW OF TWO AND ONE PATIENT WITH THE INTENDED DESTINATION OF UPMC ALTOONA HOSPITAL APPROXIMATELY 28NM AWAY. AFTER A SUCCESSFUL CONFINED AREA TAKEOFF TO THE SOUTH AND SHORTLY AFTER RETRACTING THE LANDING GEAR THE PILOT ROLLED INTO A RIGHT CLIMBING TURN TO THE NW WHEN THE RED “MASTER ALARM” ILLUMINATED. UPON FURTHER INSPECTION THE PILOT NOTICED THE ILLUMINATION OF THE “ENG. 1” WARNING LIGHT ON THE CAUTION ADVISORY PANEL. THE PILOT NOTICED THE #1 ENG. OIL PRESSURE GAGE INDICATING 0 PSI WITH ALL OTHER ENGINE INDICATIONS IN THE NORMAL OPERATING RANGE. THEN THE PILOT INFORMED HIS CREW OF THE SITUATION AND DISCUSSED THE OPTION OF ATTEMPTING A LAND-BACK AT THE SCENE THEN HE ELECTED TO DIVERT TO A LOCATION WHERE THE PILOT COULD ATTEMPT A SINGLE-ENGINE RUNNING LANDING IF NEEDED. DUE TO THE HIGH TERRAIN THE PILOT ELECTED NOT TO SECURE THE #1 ENGINE AND CONTINUED A 75 KIAS CLIMB TO REACH THE MINIMUM SAFE ALTITUDE OF 3000’ MSL. UPON REACHING 3000 FT HE TURNED THE AIRCRAFT DIRECT TO THE NEAREST SUITABLE AIRPORT (ALTOONA-KAOO) 15 NM AWAY TO FACILITATE A SINGLE-ENGINE LANDING. UPON REACHING SUFFICIENT ALTITUDE THEN THE PILOT CONTACTED THE LIFE LION COMM CENTER AND DECLARED AN IN-FLIGHT EMERGENCY REQUESTING PAIP ACTIVATION AND INFORMED THEM OF HIS DECISION TO DIVERT TO THE ALTOONA AIRPORT. APPROXIMATELY 7NM AWAY FROM THE AIRPORT THE AIRCRAFT EXPERIENCED A LOUD BANG AND YAW FOLLOWED BY ILLUMINATION OF THE “POWER LOSS” WARNING LIGHT,” #1 GEN” AND “BUS COUPLE” CAUTION LIGHTS AND SUBSEQUENT DECLINING #1 ENGINE INSTRUMENTS. THE PILOT IMMEDIATELY SECURED THE #1 ENGINE WITH THE #1 EMERGENCY FUEL SHUTOFF LEVER FOLLOWED BY SECURING THE #1 ENGINE FFCL AND #1 AND #3 FUEL BOOST PUMPS AND MONITORED FOR POST SHUTDOWN ENGINE FIRE; THERE WAS NO INDICATION OF A FIRE PRESENT. THE AIRCRAFT SUBSEQUENTLY COMPLETED A SAFE SINGLE-ENGINE RUNNING LANDING ON RUNWAY 30 AT KAOO. AT APPROX. 2102L, THE AIRCRAFT WAS SHUT DOWN AND A TEXT MESSAGE WAS SENT VIA SKY CONNECT/MMU TO THE LL COMM CENTER STATING THAT THE AIRCRAFT WAS SAFE ON DECK. POST FLIGHT INSPECTION THE PILOT REVEALED LOTS OF #1 ENGINE OIL ON THE LEFT SIDE OF THE AIRCRAFT FROM THE ENGINE ALL THE WAY BACK TO THE TAIL.
